Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 71, NWS Milwaukee, WI

July 5, 1999Columbia County, Dodge County, Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 5, 1999, 11:02 PM CDT for Columbia County, Dodge County, Fond du Lac County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 1999, 11:02 PM CDT (04:02 UTC)
Expired
Jul 6, 1999, 12:00 AM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 11:55 PM CDTThunderstorm Wind 58Fond Du Lac, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4282 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMKE 060403 RRA
SVRMKE
WIC021-027-039-060500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CDT MON JUL 5 1999

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  DODGE COUNTY IN SOUTHEASTERN WISCONSIN
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 1200 AM CDT

* AT 1100 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS FROM FOND DU LAC TO POYNETTE IN COLUMBIA
  COUNTY...MOVING EAST AT 40 MPH.

* TREES WERE BLOWN DOWN AND BOATS TOSSED AROUND IN MARKESAN IN
  GREEN LAKE COUNTY.


THIS IS A DANGERO$US STORM! STAY INDOORS AWAY FROM WINDOWS.

JH


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:16 PM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, Jul 5, 3:16 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT SUN JUL 4 1999

MAIN FCST FOCUS IS ON PCPN CHCS TONIGHT AND EARLY TUE...

CDFNT STILL CROSSG ERN MN...ABOUT SIX HRS BHND YESTEREDAYS PROGS. BUT
LATEST SFC ANALYSIS SHOWS GOOD PRES RISES BHND FNT AND WNDS GUSTG
IN THE 20S ACRS THE DAKOTAS.  FEEL FNT WL NOW MAKE DECENT PROGRESS
INTO WISCONSIN THIS EVE/TNGHT. FCST SOUNDINGS CONT TO SHOW WKNG CAP
THIS EVE AS FNT APPRCHES.

ETA IS MODEL OF CHOICE...PICKING UP ON SLOWER FNTL MOVMNT...NGM/AVN
APPEAR TOO FAST. SVR TSTMS NOW DVLPG ACRS ERN MN...NEAR FNT AND H8
THERMAL RIDGE. WSW FLOW AT ALL LVLS THRU H5 SHLD REDUCE SVR TREAT IN
THE S. IN FACT BEST DYNAMICS REMAIN N AS JET ONLY DIPS INTO FAR NRN
WI BY TUE MORN. ETA/NGM GRIDS BOTH SHOW NARROW LIFT/MOISTURE COMG
ACRS WITH FNT OVRNIGHT. RN CHCS APPEAR TO HAVE A RATHER SMALL WINDOW
TONIGHT. FEEL FNT WL NOT EXIT SE WI CORNER UNTIL AFT 12Z TUE. WITH
SLOWER FNTL MOVMNT WL INTRO SMALL POP EARLY TUE FAR SE.

DRY AND LESS HUMID AIR FILTERS IN QUICKLY BEHIND FNT. W-NW FLOW SHLD
PREVENT ANY CHC OF LK BREEZE TUE OR AGAIN WED.

ALL MODELS POINT TO WAA RETURNG ON WED. SOME ISOTROPIC LIFT SHLD
RESULT IN MORE CLD COVER~. BUT LACK OF UPPER LVL FEATURE SHLD REDUCE
RISK OF ANY SHWRS.

.UWNMS...ONLY OUT TO 6 HRS.

.MKX...NONE.

JK

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.